Alert archive / Colorado / Winter Weather Advisories in 2021
Winter Weather Advisory 10, NWS Pueblo, CO
NWS Pueblo, CO issued this winter weather advisory at Feb 17, 2021, 4:17 AM MST for 8 counties in Colorado. It took effect at Feb 17, 2021, 2:00 PM MST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2021, 4:17 AM MST (11:17 UTC)
- In effect from
- Feb 17, 2021, 2:00 PM MST
- Expired
- Feb 18, 2021, 5:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 11.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148 WWUS45 KPUB 171117 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 417 AM MST Wed Feb 17 2021 COZ075-171930- /O.NEW.KPUB.WS.W.0003.210217T2100Z-210218T1200Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 417 AM MST Wed Feb 17 2021 ...WINTER STORM WARNING HAS BEEN ISSUED FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 10 inches. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet County. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ081-082-084-085-171930- /O.NEW.KPUB.WW.Y.0010.210217T2100Z-210218T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 417 AM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 7 inches. * WHERE...Teller and El Paso Counties. The heaviest snow in El Paso County will likely occur over the western half of the county. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ074-079-080-087-088-171930- /O.NEW.KPUB.WW.Y.0010.210217T2100Z-210218T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 417 AM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 2 PM THIS AFTERNOON TO 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 7 inches. * WHERE...Southern Sangre de Cristo Mountains below 11000 Feet, Wet Mountains above 6300 Feet, East Huerfano County, and Western Las Animas County. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
6 follow-up statements
361 WWUS45 KPUB 171839 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1139 AM MST Wed Feb 17 2021 COZ075-180245- /O.CON.KPUB.WS.W.0003.210217T2100Z-210218T1200Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 1139 AM MST Wed Feb 17 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 7 to 10 inches. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ081-082-084-085-180245- /O.CON.KPUB.WW.Y.0010.210217T2100Z-210218T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 1139 AM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 7 inches. * WHERE...Teller and El Paso Counties. The heaviest snow in El Paso County will likely occur over the western half of the county. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ074-079-080-087-088-180245- /O.CON.KPUB.WW.Y.0010.210217T2100Z-210218T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 1139 AM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 7 inches. * WHERE...Southern Sangre de Cristo Mountains below 11000 Feet, Wet Mountains, Huerfano County, and Western Las Animas County. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
904 WWUS45 KPUB 172233 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 333 PM MST Wed Feb 17 2021 COZ075-180645- /O.CON.KPUB.WS.W.0003.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 333 PM MST Wed Feb 17 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Heavy snow expected. Additional snow accumulations of 6 to 8 inches. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ081-082-084-085-180645- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 333 PM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Additional snow accumulations of 2 to 5 inches, highest along and west of the I-25 corridor. * WHERE...Teller and El Paso Counties. The heaviest snow in El Paso County will likely occur over the western half of the county. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ074-079-080-087-088-180645- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 333 PM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Additional snow accumulations of 2 to 6 inches. * WHERE...Southern Sangre de Cristo Mountains below 11000 Feet, Wet Mountains, Huerfano County, and Western Las Animas County. * WHEN...From 2 PM this afternoon to 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
203 WWUS45 KPUB 172250 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 350 PM MST Wed Feb 17 2021 COZ075-180700- /O.CON.KPUB.WS.W.0003.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 350 PM MST Wed Feb 17 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Heavy snow expected. Additional snow accumulations of 3 to 6 inches, with locally higher amounts possible. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on icy and snow packed roads. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ081-082-084-085-180700- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 350 PM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Additional snow accumulations of 2 to 5 inches, highest along and west of the I-25 corridor. * WHERE...Teller and El Paso Counties. The heaviest snow in El Paso County will likely occur over the western half of the county. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ074-079-080-087-088-180700- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 350 PM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow expected. Additional snow accumulations of 2 to 6 inches. * WHERE...Southern Sangre de Cristo Mountains below 11000 Feet, Wet Mountains, Huerfano County, and Western Las Animas County. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
570 WWUS45 KPUB 180654 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 1154 PM MST Wed Feb 17 2021 COZ075-181200- /O.CON.KPUB.WS.W.0003.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 1154 PM MST Wed Feb 17 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of up to 2 to 5 inches. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet County. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ081-082-084-085-181200- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 1154 PM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow. Additional snow accumulations of up to 1 to 2 inches. * WHERE...Teller and El Paso Counties. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. Snow packed roads will make for a hazardous morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ074-079-080-087-088-181200- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 1154 PM MST Wed Feb 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... * WHAT...Snow. Additional snow accumulations of up to 1 to 3 inches. * WHERE...Southern Sangre de Cristo Mountains below 11000 Feet, Wet Mountains, Huerfano County, and Western Las Animas County. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. Snow packed roads will make for hazardous travel conditions for the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
841 WWUS45 KPUB 181046 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MST Thu Feb 18 2021 COZ075-181200- /O.CON.KPUB.WS.W.0003.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 346 AM MST Thu Feb 18 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Snow was decreasing early this morning and is expected to come to an end around sunrise. However, roadways will be snowpacked and slippery. * WHERE...Southern Sangre de Cristo Mountains Above 11000 Feet County. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ081-082-084-085-181200- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 346 AM MST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Snow was ending early this morning in and around the Pikes Peak region. However, roadways across all of the Pikes Peak region are snowpacked and icy. Please leave plenty of time to get where you need to go this morning. * WHERE...Teller and El Paso Counties. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. Snow packed roads will make for a hazardous morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use extreme caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ COZ074-079-080-087-088-181200- /O.CON.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 346 AM MST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Snow was decreasing this morning and is expected to come to an end most areas around sunrise. If out and about this morning, plan for slick and icy roads. * WHERE...Southern Sangre de Cristo Mountains below 11000 Feet, Wet Mountains, Huerfano County, and Western Las Animas County. * WHEN...Until 5 AM MST Thursday. * IMPACTS...Plan on slippery road conditions. Snow packed roads will make for hazardous travel conditions for the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Hodanish
500 WWUS45 KPUB 181134 WSWPUB URGENT - WINTER WEATHER MESSAGE National Weather Service Pueblo CO 434 AM MST Thu Feb 18 2021 COZ075-181245- /O.EXP.KPUB.WS.W.0003.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Above 11000 Feet- 434 AM MST Thu Feb 18 2021 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Snow showers will last until around sunrise and then come to an end. $$ COZ081-082-084-085-181245- /O.EXP.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- 434 AM MST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Snow showers will last until around sunrise and then come to an end. Roadways are all snowpacked across all of the Pikes Peak region. If you will be commuting this morning, please leave extra time to get to where you want to go. $$ COZ074-079-080-087-088-181245- /O.EXP.KPUB.WW.Y.0010.000000T0000Z-210218T1200Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- 434 AM MST Thu Feb 18 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... Snow showers will last until around sunrise and then come to an end. Roadways are all snowpacked across all of the Pikes Peak region. If you will be commuting this morning, please Leary extra time to get to where you want to go. $$ Hodanish
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter weather advisory went out at Feb 17, 4:13 AM MST, 4 minutes earlier.
Area forecast discussion, Feb 17, 4:13 AM MST, 4 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 413 AM MST Wed Feb 17 2021 .SHORT TERM...(Today and tonight) Issued at 341 AM MST Wed Feb 17 2021 Cold air is currently still in place over parts of the area, and while things have been clearing out overnight, there are still some low clouds lingering near the CO-KS border. Today, cloudy conditions will persist over most of the region. Latest model trends indicate growing confidence in relatively unstable conditions today and tonight. Lapse rates are looking not quite dry adiabatic, but for winter fairly robust. Several of the models have been showing afternoon CAPE values of 200 J/Kg or more, indicating that we could actually be seeing some isolated areas of convection and maybe even some thunder snow this afternoon and evening. The snow is likely to begin around midday, picking up more as we head later into the afternoon, with most of these convective snow showers likely over the southern Sangres and Wet Mountains, as well as the Pikes Peak region. Agreement on snow amounts was reasonably consistent between the high-res models, and given those and the potential impacts a few highlights have been issued. The peaks of the southern Sangres and Wets could be seeing upwards of 7- 10 inches, while the adjacent lower elevations could be seeing 3-6. Western El Paso County and Teller are expected to get 4-7 inches as well, while the eastern half of El Paso is only expected 1-3. However, a few of the models had some convective snow showers moving slightly more eastward in that area, so an extra shot of quick snow is not impossible. The snow will last into the evening, but will dissipate overnight. Temperatures today will be seasonably normal, with high 20s to mid- 30s expected over most of the area. Lows tonight will be cool once again, with low teens to single digits anticipated. Wind chill values should be on the mild side, compared to last weekend, over the plains, but the higher elevations will remain cold. .LONG TERM...(Thursday through Tuesday) Issued at 341 AM MST Wed Feb 17 2021 Thursday... Cold with lingering morning snow showers on the plains. Additional snow showers will be possible over the greater S Sangres during the afternoon. Max temps this date will be pretty uniform with highs around 30 both over the plains and valleys, with single digits and 10s mtns. Friday... Warming up across the region, especially the I-25 corridor region. Surface flow will be downslope as a strong jet translates across the state. This will allow temps to rise around 50 along the east slopes of the mtns with 40s over the rest of the plains. This will likely be the first day in quite awhile that all of the plains get above the freezing mark. It will likely get rather windy in the mtns with gusts in the 40s most of the higher terrain. Some snow showers will be possible over the central mtns, especially N of Cottonwood Pass. Saturday... Warm over the plains with mid 50s to mid 40s most areas. It will likely be a bit breezy over the lower terrain. Over the mtns, snow will be on the increase, especially over the central mtns. This Pacific system will be moving quickly, but I would not be surprised if we will need some advisories to the c mtns on this day. Some of this precip will have the potential to push into all of the Pikes Peak region in the evening. Sunday... Cooler all areas with snow showers decreasing in the morning. Early next week... Mild and mainly dry. Ensemble guidance is hinting at a more significant weather system later in the week. \/Hodanish && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 341 AM MST Wed Feb 17 2021 KALS...VFR conditions are expected to persist over the next 24 hours. Snow showers will be developing in the area this afternoon/evening, and while some showers may pass close to the terminal, confidence on a shower moving directly over the site is low. Winds will be light today, strengthening slightly tonight and gaining a southeast component. KCOS...VFR conditions this morning, but potentially convective snow showers are expected to impact the terminal beginning around 20Z this afternoon. The snow could be possible heavy at times, although given the isolated nature of the expected snow any needed TEMPO groups will likely be issued with the 18Z TAFs. Besides the isolated snow showers, snow is still expected to impact KCOS this afternoon and evening. Winds will also steadily increase during the day, increasing to around 10-15 kts when the snow begins. KPUB...VFR conditions are expected at KPUB most of today. Later in the afternoon/evening, likely around 03Z, snow is expected to move over the TAF site. While the widespread snow should be light, the isolated pocket of convective snow showers is possible, which could result in short periods of heavier snow. The snow is expected to last until the end of the forecast period. Winds will be fairly light this morning, before taking on a more easterly component this evening and strengthening slightly. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 2 PM this afternoon to 5 AM MST Thursday for COZ074-079>082-084-085-087-088. Winter Storm Warning from 2 PM this afternoon to 5 AM MST Thursday for COZ075. && SHORT TERM...GARBEROGLIO LONG TERM...HODANISH AVIATION...GARBEROGLIO
Hazardous weather outlook, Feb 16, 6:16 PM MST, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Pueblo CO 616 PM MST Tue Feb 16 2021 COZ058>089-093>099-180130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 616 PM MST Tue Feb 16 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Light snow accumulations will be possible, mainly this evening, over and near some of the mountains areas, especially the Sangre de Cristo and Wet mountains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Locally heavy snow showers will be possible along the I-25 corridor and southern mountains Wednesday afternoon and evening. These locally heavy snow showers will have to potential to drop several inches of snow during a short period of time. This snow shower activity may affect the afternoon commute along the I-25 corridor on Wednesday. Across the mountains and high valleys, snow showers will be possible with a couple of inches of snow possible. Another Pacific weather system will move across the region during the weekend. This system will have the potential to bring some accumulating snow to mainly the central mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this evening over and near the Wet mountains and the Sangre de Cristo mountains. 28/28
In the hours before
Local storm report, Feb 17, 1:09 AM MST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
109 AM MST WED FEB 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM SNOW 2 NE LEADVILLE 39.27N 106.27W
02/17/2021 M2.3 INCH LAKE CO TRAINED SPOTTER
0.16 LWE. SNOW AMOUNT FOR THE 24 HOUR PERIOD
ON THE 16TH.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:17 AM MST | Winter Storm Warning | PUB | Costilla, Huerfano, Las Animas | 25 hr |
Nearby
Winter Weather Advisories in Colorado, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.